Alert archive / California / Wind Advisories in 2017

Wind Advisory 1, NWS Hanford, CA

January 7, 2017

NWS Hanford, CA issued this wind advisory at Jan 7, 2017, 4:26 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2017, 4:26 AM PST (12:26 UTC)
Expired
Jan 7, 2017, 5:00 PM PST
In force
13 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

705 
WWUS76 KHNX 071226
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
426 AM PST SAT JAN 7 2017

CAZ092-095-080100-
/O.NEW.KHNX.WI.Y.0001.170107T1226Z-170108T0100Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
426 AM PST SAT JAN 7 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON.

* LOCATION...ONLY ALONG INTERSTATE 5 THROUGH THE GRAPEVINE.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH THE AFTERNOON

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY RESULT. WINDS
  THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
1 follow-up statement
556 
WWUS76 KHNX 080045
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
445 PM PST SAT JAN 7 2017

CAZ092-095-080145-
/O.EXP.KHNX.WI.Y.0001.000000T0000Z-170108T0100Z/
SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS-
445 PM PST SAT JAN 7 2017

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

WINDS ALONG THE GRAPEVINE CORRIDOR HAVE DIMINISHED TO BELOW
ADVISORY LEVELS.

$$

DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 6, 3:37 PM PST, 12 hours 49 minutes earlier.

Area forecast discussion, Jan 6, 3:37 PM PST, 12 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
337 PM PST Fri Jan 6 2017

.SYNOPSIS...
Dry weather expected for most of tonight before a wet storm moves
into central CA Saturday morning. Periods of heavy rain and high
country heavy snow in the Sierra will be probable Saturday through
Monday. A wet weather pattern possible through next week.

&&

.DISCUSSION...
Some freezing temperatures this morning especially in the central
valley with clear skies. Some low level clouds kept the South
valley a bit warmer. Otherwise a brief period of dry conditions
through late tonight before the next wet system moves into central
CA. 24 hour temperature trends show warming in the mountains but cooler
temperatures in lower elevations. Think fog threat and freezing
temperatures should be mitigated by increasing cloud cover from
the upstream tropical moisture off the CA coast. Satellite images
show a long fetch of tropical moisture in between mid-way to
Hawaii to near the CA coast. IR images show cooling tops due to
disturbances moving through the upper level flow. Models have come
into good agreement with this atmospheric river pattern.

Progs show moisture and clouds increasing tonight and precipitation
spreading from west to east during the early morning Saturday.
Strong SW onshore flow may result in rain shadowing along the west
side of the San Joaquin Valley. The initial moisture fetch will
move over central CA Saturday. The highest precipitation rates
should occur over the Sierra due to strong SW wind at 10kft
resulting in good orographic lift. Snow levels will start out
around 6000 feet and rise quickly to above 9000 feet by Saturday
night.

Models indicating the atmospheric river will shift northward
Sunday due as the Epac trough digging south and the pattern
becoming more amplified. Much of the South Valley and Kern county
will see a break in the rainfall Sunday. However, the Sierra
Nevada should continue to see significant precipitation with
continue orographic flow in the favorable SW wind flow. The
moisture band will start moving S Sunday night as colder air
moves onshore over N CA. Expect periods of heavy rainfall Sunday
night into Monday morning as a cold front pushes through the area
from N to S. Snow level in the Sierra should lower around 7kft
Monday.

The storm will be wrapping up late Monday. There will be a brief
break before another system moves into the area Tuesday night with
possibly more heavy rain and high elevation snow expected to
continue through Wednesday night. Have low confidence for the
extended part of the forecast due a large spread in this morning
operational models.

&&

.AVIATION...
MVFR conditions developing over the Sierra Nevada and foothills in
clouds and precipitation after 09z Saturday...then widespread MVFR
and areas of IFR conditions after 18z Saturday. Areas MVFR in
theTehachapi Mountains after 15z Saturday. Otherwise VFR conditions
will prevail with local MVFR visibilities in precipitation over the
central California interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is low.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flash Flood Watch from late tonight through Monday afternoon
CAZ093>097.

Flood Watch from late tonight through Monday afternoon
CAZ089>092.

&&

public...MV
avn/fw...Bean
prev discussion...JDB
synopsis...MV

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:03 AM PSTRiver Flood WarningHNXMariposa54 hr
Jan 7, 9:30 AM PSTAreal Flood AdvisoryHNXKern60 min
Jan 7, 10:29 AM PSTAreal Flood AdvisoryHNXKern61 min
Jan 7, 11:57 AM PSTAreal Flood AdvisoryHNXFresno, Tulare63 min
Jan 7, 12:57 PM PSTFlash Flood WarningHNXFresno, Tulare63 min
Jan 7, 2:17 PM PSTFlash Flood WarningHNXFresno, Tulare58 min
Jan 7, 3:34 PM PSTFlash Flood WarningHNXKern56 min

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.